Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 84, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 21, 2001, 3:57 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2001, 3:57 PM CDT (20:57 UTC)
- Expired
- May 21, 2001, 5:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bossier Parish, LA, Caddo Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 212058 SVRSHV LAC015-017-212200- /NEW.KSHV.SV.W.0106.212057-212200/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 357 PM CDT MON MAY 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL 500 PM CDT * AT 357 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SHREVEPORT AND MOVING EASTWARD AT 20 TO 25 MPH. THIS MOVEMENT WILL TAKE THE THUNDERSTORM INTO BOSSIER CITY BY 400 PM. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE AND A HALF INCHES IN DIAMETER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA CADDO PARISH IN NORTHWEST LOUISIANA UNTIL 500 PM CDT. LAT...LON 3253 9385 3240 9370 3240 l9348 3270 9353
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:30 PM CDT, 27 minutes earlier.
Area forecast discussion, May 21, 3:30 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT MON MAY 21 2001 SEVERE WEATHER DEVELOPING OVER LOUISIANA AND EXTREME EAST TEXAS WITH ISOLATED SUPERCELLS. ONE STORM DEVELOPED NEAR NATCHITOCHES AND ANOTHER WEST OF SHREVEPORT. MORE CONCENTRATED SHOWERS AND THUNDERSTORMS ARE OVER CENTRAL LOUISIANA AND EXTEND SOUTHEAST INTO SOUTHEAST TEXAS. STRONG COLD FRONT EXTENDS ACROSS SOUTHERN ARKANSAS WEST OF TEXARKANA TO JUST WEST OF SHREVEPORT INTO EAST TEXAS SOUTH OF INTERSTATE 20. A FEW SHOWERS ARE OCCURRING NORTH OF THE FRONT WITH A FEW THUNDERSTORMS IN WEST CENTRAL ARKANSAS WITH PVA AHEAD OF MAIN SHORTWAVE WITH STRONG UPPER LEVEL TROUGH OVER THE NORTHERN AND CENTRAL PLAINS. THE MAIN THREAT THIS EVENING WILL BE ALONG THE COLD FRONT WITH POSSIBLE LARGE HAIL AND WINDS IF A LINE CAN DEVELOP AS THE FRONT CROSSES EXTREME EAST TEXAS AND NORTH LOUISIANA. AFTER TONIGHTS RAIN TEMPERATURES WILL BE COOL WITH UPPER LEVEL TROUGH IN THE EAST AND RIDGE IN THE WEST. ANOTHER FRONT DEVELOPS TO THE THE NORTHWEST AS MODELS BRING UPPER LOW INTO THE UPPER MISSISSIPPI VALLEY THURSDAY. THE COLD FRONT SHOULD MOVE THROUGH THURSDAY AND THEN MOVE TO THE GULF COAST AND MAY WASH OUT BY SATURDAY. PUT CHANCE OF RAIN IN THURSDAY BUT WILL LEAVE OUT NEXT CHANCE OF RAIN UNTIL SUNDAY AND MONDAY AS MRF SHOWS LOW PRESSURE DEVELOPING TO THE WEST AND A FRONT SETS UP JUST NORTH OF THE FORECAST AREA. 09 PRELIMS... SHV 053/078 052/082 056 3000 MLU 055/076 053/078 054 5000 TXK 049/077 050/080 055 2000 TYR 051/079 051/083 057 0000 LFK 052/080 050/083 056 3000 .SHV...NONE.
In the hours before
Special weather statement, May 21, 10:30 AM CDT, 5 hours 27 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211635- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT MON MAY 21 2001 A COLD FRONT WAS MOVING ACROSS NORTHEAST TEXAS AND EXTREME WESTERN ARKANSAS THIS MORNING AND SHOULD MOVE ACROSS THE REMAINDER OF EAST TEXAS...SOUTHWEST ARKANSAS AND NORTH LOUISIANA BY EARLY EVENING. SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT WILL CONTINUE TO FORM AND SHOULD INTENSIFY BY EARLY AFTERNOON OVER EAST TEXAS AND NORTH LOUISIANA AS HEATING OCCURS AHEAD OF THE LINE IN THE VERY UNSTABLE ...MOIST AIRMASS. SEVERE THUNDERSTORMS ARE QUITE POSSIBLE ESPECIALLY ACROSS THE EAST TEXAS LAKES AREA...AND ACROSS NORTH LOUISIANA ALONG AND SOUTH OF INTERSTATE 20...MAINLY THIS AFTERNOON. SOME ACTIVITY MAY LINGER INTO THE EARLY EVENING HOURS ACROSS NORTH CENTRAL LOUISIANA. HAIL AND HIGH WINDS ARE THE MAIN SEVERE WEATHER THREATS...HOWEVER...A TORNADO CAN NOT BE RULED OUT ESPECIALLY WITH ANY ISOLATED THUNDERSTORMS THAT DEVELOP WELL AHEAD OF THE FRONT IN THE MOST UNSTABLE AIR. THE ACTIVATION OF SKYWARN NETWORKS...STORM SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED THIS MONDAY AFTERNOON.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:15 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 45 min |
| May 21, 1:35 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 40 min |
| May 21, 3:33 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 27 min |
| May 21, 6:17 PM CDT | Severe Thunderstorm Warning | SHV | Grant | 58 min |
| May 21, 6:55 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.